Alert archive / New York / Small Craft Advisories in 2011

Small Craft Advisory 49, NWS Buffalo, NY

April 29, 2011

NWS Buffalo, NY issued this small craft advisory at Apr 29, 2011, 9:56 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2011, 9:56 AM EDT (13:56 UTC)
Expired
Apr 29, 2011, 7:00 PM EDT
In force
9 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

039 
WHUS71 KBUF 291356
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
956 AM EDT FRI APR 29 2011

LEZ020-040-041-292100-
/O.NEW.KBUF.SC.Y.0049.110429T1356Z-110429T2100Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
956 AM EDT FRI APR 29 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. 

* WINDS...SOUTHWEST 10 TO 20 KNOTS...BECOMING WEST.

* WAVES...BUILDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
794 
WHUS71 KBUF 291931
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
331 PM EDT FRI APR 29 2011

LEZ020-040-041-292300-
/O.EXT.KBUF.SC.Y.0049.000000T0000Z-110429T2300Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
331 PM EDT FRI APR 29 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EDT THIS
EVENING. 

* WINDS...WEST 10 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
905 
WHUS71 KBUF 292305
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
705 PM EDT FRI APR 29 2011

LEZ020-040-041-300015-
/O.EXP.KBUF.SC.Y.0049.000000T0000Z-110429T2300Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
705 PM EDT FRI APR 29 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WINDS AND WAVES
WILL CONTINUE TO DIMINISH THIS EVENING.

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 29, 7:46 AM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, Apr 29, 7:46 AM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
746 AM EDT FRI APR 29 2011

.SYNOPSIS...
SHOWERS ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE WILL CROSS THE
REGION TODAY. HIGH PRESSURE WILL BUILD INTO THE REGION FOR A DRY
START TO THE WEEKEND...THEN RAIN CHANCES WILL RETURN SUNDAY NIGHT
AND MONDAY AS A COLD FRONT APPROACHES FROM THE WEST

&&

.NEAR TERM /THROUGH TONIGHT/...
WELL DEFINED SHORTWAVE PUSHING ACROSS WESTERN NEW YORK EARLY THIS
MORNING...GENERATING AN AREA OF SHOWERS ACROSS THE WESTERN HALF
OF THE AREA. THIS WAVE WILL LIFT INTO THE SAINT LAWRENCE VALLEY
BY 12Z TAKING THIS INITIAL SHOWER ACTIVITY WITH IT.

MID/UPPER LEVEL TROUGH AXIS AND ASSOCIATED COLD POOL ALOFT WILL
CROSS THE AREA THIS MORNING THROUGH EARLY AFTERNOON. THIS SHOULD
FOCUS SCATTERED SHOWER ACTIVITY DURING THIS TIME. INSTABILITY LOOKS
LIMITED AND MODEL SOUNDINGS ARE WELL CAPPED...THEREFORE DO NOT
THINK THUNDERSTORM ACTIVITY WILL BE MUCH OF A POSSIBILITY. EASTERN
SECTIONS MAY HAVE THE BEST CHANCE FOR MORE ACTIVE CONVECTION. IF
ANY THUNDERSTORMS CAN DEVELOP THE POTENTIAL WILL EXIST FOR HAIL
UNDERNEATH THE COLD POOL. THESE TRENDS WILL NEED TO BE MONITORED
ESPECIALLY IF MORE SUNSHINE CAN DEVELOP.

850 MB TEMPERATURES COOLING TO -3C/-4C SHOULD YIELD HIGHS MAINLY
IN THE 40S TODAY...A SOLID 10 TO 15 DEGREES BELOW NORMAL.

THE EXITING OF THE UPPER TROUGH TONIGHT WILL ALLOW THE UPSTREAM
RIDGE TO FINALLY BUILD EASTWARD. CLEARING WILL TAKE PLACE. RATHER
CHILLY CONDITIONS FOR TONIGHT WITH THE CANADIAN HIGH BUILDING
DOWN. READINGS EAST OF LAKE ONTARIO AND ALONG THE SOUTHERN TIER
COULD FALL BELOW FREEZING.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
AN OMEGA BLOCK WITH THE UPPER RIDGE IN PLACE THE OHIO VALLEY AND
LOWER LAKES WILL DOMINATE OUR WEATHER FOR MOST OF THIS TIME PERIOD.
THIS WILL RESULT IN MAINLY DRY CONDITIONS THROUGH MOST OF SUNDAY.

AT THE SURFACE...HIGH PRESSURE RIDGING SOUTH ACROSS NEW YORK STATE
WILL BRING PLENTY OF SUNSHINE AND MILD TEMPERATURES
SATURDAY...ESPECIALLY ACROSS THE SOUTHERN TIER AND UPPER GENESEE
VALLEY WHERE READINGS ARE LIKELY TO WARM WELL INTO THE 60S. SLIGHTER
COOLER TEMPERATURES ARE EXPECTED EAST OF LAKE ONTARIO WHERE THERE
MAY BE SOME LINGERING INFLUENCE FROM THE UPPER NEW ENGLAND
TROUGH...THE EASTERN END OF THE OMEGA BLOCK.

SATURDAY NIGHT...THE SURFACE RIDGE WILL BE IN PLACE OVER NEW ENGLAND
AND EASTERN NEW YORK STATE...WHILE A COLD FRONT DRIFTS EAST ACROSS
THE CENTRAL GREAT LAKES. THE HIGH WILL MAINTAIN MAINLY CLEAR SKIES
FROM THE GENESEE VALLEY TO THE NORTH COUNTRY...BUT SOME INCREASE IN
CLOUDS IS EXPECTED ACROSS WESTERN NEW YORK WITH WARM AIR ADVECTION
TAKING PLACE AHEAD OF THE APPROACHING MIDWEST FRONT. AS THE FRONT
CONTINUES TO MOVE SLOWLY TO THE EAST ON SUNDAY...THERE WILL BE A
GRADUAL WEST TO EAST INCREASE IN CLOUDS. WITH THE RIDGE OF THE
OMEGA BLOCK EXPECTED TO REMAIN IN PLACE OVER THE LOWER LAKES THROUGH
SUNDAY...IT SEEMS THAT ANY PCPN ASSOCIATED WITH THE APPROACHING
FRONT SHOULD BE DELAYED UNTIL LATE IN THE DAY. BASED ON
THIS...PREFER THE SLOWER QPF TREND SHOWN BY THE NAM AND ECMWF WHICH
KEEPS MOST AREAS EAST OF WESTERN NEW YORK DRY. AS THE UPPER RIDGE
BREAKS DOWN MORE SUNDAY NIGHT AND THE FRONT WORKS EAST TOWARD
WESTERN NEW YORK...LIGHT SHOWERS WILL SPREAD EAST ACROSS THE REST OF
THE CWA.

THE ANTICIPATED DELAY IN THE ONSET OF SHOWERS WILL ALLOW
TEMPERATURES TO MODERATE INTO THE 60S ON SUNDAY...AND MAYBE EVEN
LOWER 70S ACROSS PARTS OF THE GENESEE VALLEY.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
MODELS CONTINUE TO SUGGEST THAT UNSETTLED WEATHER WILL LINGER INTO
MONDAY AS THE SLOW MOVING COLD FRONT PUSHES EAST ACROSS NEW YORK
STATE. HIGH PRESSURE BUILDING IN BEHIND THE FRONT MAY BRING MAINLY
DRY WEATHER TUESDAY THROUGH THURSDAY. HOWEVER...MODEL DISCREPANCIES
STILL ABOUND REGARDING THE INTENSITY AND PLACEMENT OF AN UPPER LEVEL
TROUGH THAT IS FORECAST TO SET UP OVER THE NORTHEAST PART OF THE
COUNTRY. THIS IN TURN WILL IMPACT THE PLACEMENT OF THE ASSOCIATED
SURFACE LOW. FOR NOW...WILL KEEP POPS AT SLIGHT CHANCE GIVEN THE
MODEL UNCERTAINTIES.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
UPPER LEVEL TROUGH AXIS AND COLD POOL ALOFT ACROSS THE CENTRAL
LAKES THIS MORNING WILL CROSS THE REGION THIS AFTERNOON. SCATTERED
TO NUMEROUS SHOWERS WILL CONTINUE TODAY...BEFORE THE UPPER TROUGH
AND COLD POOL SHIFT EAST OF THE REGION TONIGHT. THE SHOWERS MAY
BRIEFLY BRING VSBYS TO 5SM WITH CIGS AROUND 3K FEET...BUT FOR THE
MOST PART VFR CONDITIONS ARE EXPECTED TODAY.

OUTLOOK...
TONIGHT...VFR.
SATURDAY...VFR.
SUNDAY AND MONDAY...MVFR/VFR IN A CHANCE OF SHOWERS.
TUESDAY...VFR

&&

.MARINE...
PRESSURE GRADIENT OVER THE LOWER LAKES WILL CONTINUE TO WEAKEN AS
SURFACE LOW OVER QUEBEC DEPARTS. HIGH PRESSURE WILL BUILD OVER THE
LOWER LAKES FRIDAY NIGHT AND SATURDAY PROVIDING IDEAL BOATING
CONDITIONS WITH A GENERAL LIGHT SHORE FLOW DEVELOPING SATURDAY
AFTERNOON. THE HIGH WILL DEPART SUNDAY ALLOWING WINDS TO FRESHEN
ENOUGH AHEAD OF AN APPROACHING COLD FRONT TO POSSIBLY LEAD TO SMALL
CRAFT CONDITIONS DEVELOPING.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...TJP
LONG TERM...TJP
AVIATION...TMA/WOOD
MARINE...TMA
Hazardous weather outlook, Apr 29, 5:27 AM EDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
527 AM EDT FRI APR 29 2011

NYZ001>008-010>014-019>021-085-300930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
527 AM EDT FRI APR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-300930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
527 AM EDT FRI APR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 8:25 PM EDTSmall Craft AdvisoryBUF3 hr

Nearby

Small Craft Advisories in New York, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.